MAUDE Adverse Event Report: EXACTECH, INC. ACUMATCH A-SERIES CONNEXION GXL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. ACUMATCH A-SERIES CONNEXION GXL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number MCS GXL LINER 5/15 DEG 5458X32
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a 76 yo male patient, initial right hip implanted on november 10, 2020, underwent a revision procedure on (b)(6) 2024, approximately 3 years 2 months post the initial procedure.The patient presented with pain.Radiographs showed wear.The surgeon decided to revise.No replacement liners were available, so the surgeon cemented a competitor¿s liner in the existing mcs cup.He put a replacement exactech 11/13 ball on the existing stem.The liner was cracked upon surgical dissection.All parts and pieces were removed.It appeared that the liner was not seated properly as the dome locking tab was sheared off.No surgical delays were reported.X-rays were provided.The patient was last known to be in stable condition following the event.No device returns for analysis anticipated.The devices were sent to pathology at the hospital per their protocol.Device images were provided.No further information.
 
Additional Manufacturer Narrative
H3: the revision reported may have been the result of pain, prosthesis wear, and prosthesis fracture, as stated in the experience report.The prothesis wear and fracture may have been due to a combination of risk factors specified in the hhe, including but not limited to use error, implant positioning, and patient factors.The patient involved in this case meets the following risk criteria for early wear as specified in the hhe: significant edge loading of the femoral head on the acetabular liner.However, this cannot be confirmed because the devices were not available for evaluation and the extent of the prosthesis wear cannot be determined from the images provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: d1, h6 problem code, component code, investigation findings, investigation conclusions.The revision reported may have been the result of pain, prosthesis wear, and prosthesis fracture, as stated in the experience report.The prothesis wear and fracture may have been due to a combination of risk factors including but not limited to use error, implant positioning, and patient factors.The patient involved in this case meets the following risk criteria for early wear: significant edge loading of the femoral head on the acetabular liner.However, this cannot be confirmed because the devices were not available for evaluation and the extent of the prosthesis wear cannot be determined from the images provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
ACUMATCH A-SERIES CONNEXION GXL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
miguel sosa
2320 nw 66 court
gainesville, FL 32653
3523164164
MDR Report Key18654890
Report Number1038671-2024-00168
Device Sequence Number15519877
Product Code JDI
UDI-Device Identifier10885862013606
UDI-Public10885862013606
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
K051556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model NumberMCS GXL LINER 5/15 DEG 5458X32
Device Catalogue Number104-32-45
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer05/22/2024
11/18/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date05/28/2024
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1728-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5746220 100-32-00 - COCR FEMORAL HEAD32MM+0MM NECK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale